May 26, 2012 - 9:03 pm
Completed the the 6th round of chemo this Thursday and Friday. Two long days again, but no problems this time. They switched the anti nausea medications back to what I had on round 4 and I had no nausea so far. I hope it keeps up that way. I will still put my patch on Saturday or Sunday and see if it works any better this time.
I got good news with the cancer marker dropping from 148 to 81.2. My marker was at 3200 before I started this session of chemo. My other lab work looks good too. My hemaglobin even increased since the last chemo.
The other good news is that this may be my last chemo for now. I will have a CAT scan before the next scheduled chemo and that will determine if I need one more chemo or if this is the last one for now. Dr. Smith (in Quincy) is going to confer with Dr. Apte (in Florida) on what his thoughts are. I appreciate that he is going to call him. Otherwise I was going to get Dr. Apte's opinion.
Still had a lot of nausea this last round. They suggested that when the nausea starts to take Ativan around the clock at scheduled times. I only took it twice the last round, and one was at night to help me sleep. They also said I could come in for IV medications to get a break from the nausea. So they want to help with the nausea.
Today (Saturday) I started with nausea already. I took my decadron and an ativan. It made me sleep most of the day. This evening I took the decadron and compazine. I put my patch on tonight, so I hope the nausea is gone tomorrow.
For my nurse friends, they said Haldol helps with nausea, too. I never knew that, but do not think that is something I want to try.
Dr Smith is not talking about using a maintenence IV drug any more, which I am glad. It would be a true chemo break. He talked about using hormone therapy as a possibility. I tried one once, but it did not help. He said it did not work because the cancer was progressing and not in remission. But I know as soon as I go off the chemo, the cancer will progress again and the cancer marker will go up. That is what has happened every other time. I just hope I can have at least a six month break, so I can go back on these two drugs which do work for me.
Tom is doing great. Other than being tired and nauseated I am doing good, too. Please keep the prayers coming. In peace and caring.